Jump to content

Recommended Posts

I'm having a lot of trouble this summer with sweating. Even at temps as low as 75 degrees, my head sweats so much that my hair gets drenched. I know - eww, gross! I am in a wedding next weekend and am terrified because the church doesn't have air-conditioning.

Does anyone know if this could be a Lithium side effect? I recently lowered my dose so I'm definitely not experiencing poisoning (which I was before). Or could it be Geodon or Keppra or Atenolol or Cytomel or Provigil? I'm guessing it's Lithium (which is why I put the thread here) but I don't know.

Does anyone have any suggestions re: how to stop the sweating?

Thanks so much.

- Kiki

Link to comment
Share on other sites

(((Kiki)))

I haven't noted any sweating on Lithium, but that doesn't mean it's not possible.

I did have night sweats with Efexor, but can't really offer any tips about stopping it. You probably can't stop - until maybe you figure out which med causes it.

Maybe just keep a hanky etc.. with you to wipe sweaty areas (sorry it's a bit of an obvious 'tip')

good luck

Link to comment
Share on other sites

Atenolol is one of the meds my dad takes for his blood pressure.  he sweats alot but i don't think it's because of his medication.  sorry i don't know.  i'm always cold.

here is a link to the side effect profile for atenolol:    http://www.rxlist.com/cgi/generic/atenolol_ad.htm

here is a link to the side effect profile for cytomel: http://www.rxlist.com/cgi/generic3/liothyronine_ad.htm

here is a link to the side effect profile for aciphex: http://www.rxlist.com/cgi/generic3/aciphex_ad.htm

that's all the info i could find for now.  sorry.

Link to comment
Share on other sites

Kiki,

I don't think it is Lithium or Geodon. I am on both of those. The only suggestion I can give you for sweating is to wear deodorant that has that aluminum chlor something or another. Also, is it possible for you to wear your hair up? That may help you stay cool. You might also want to put some powder like baby powder on. It may help you stay drier.

Link to comment
Share on other sites

Does anyone have any suggestions re: how to stop the sweating?

Thanks so much.

- Kiki

<{POST_SNAPBACK}>

Hyperhidrosis websites are good for that kind of info. Interestingly, this one from the New Zealand Dermatological Society Incorporated does not list any drug names under local hyperhidrosis (i.e., it's not affecting your entire body).

This page has some good info, too.

Link to comment
Share on other sites

richarn:

Thank you so much for replying. I'll watch the timing and see if that is happening to me (re: Lithium). My pdoc also thought it might be the Cytomel. Luckily I can stop that for a few days without consequence so we'll be able to see if it is, at least part of, the culprit.

Cross your fingers for me - I am in a wedding this Saturday in a beautiful but HOT old church and I don't want to sweat the whole time! ;)

- Kiki

Link to comment
Share on other sites

I assume you are using Cytomel for hypothyroidism.  Have you had your TSH levels checked recently?  Sometimes the use of thyroid hormones for hypothyroidism leads to hyperthyroidism if your dosage becomes too high.  One of the symptoms is feeling too hot when others think it is just warm.  I am currently recovering from hyperthyroidism.  The sweating was awful.  I was constantly changing deodorants and I used millions of baby wipes.  I too take Lithium, and I do think it may be causing the problem as well.

Katie ;)

Link to comment
Share on other sites

Katie:

Thanks for your reply. I think you may have hit it on the head. Pdoc told me to stop Cytomel for a few days and see what happened and that if the sweating abated, he'd lower the dose to start back up. So that's what we're going with for now.

Thanks again.

- Kiki

Link to comment
Share on other sites

I have the same problem. Although I believe that lithium does contribute, I believe it could be MANY things. Are you overweight? Do you have any cardiac risks? When I get upset, my blood pressure shoots up and the sweat pours off my head like a fountain. (The armpits can be controlled, but not so easy the head. I frequently wear absorbant headbands). I take Synthroid for hypothyroid but have for 12 years so I don't think it's that. Do you sweat after eating a big meal, or if you eat spicy foods? Do you sweat a few minutes after you get out of the shower? (That one is a real beauty problem for me; I can't get my hair dry no matter what). On you on any HRT? Have you had a blood test for a hormone imbalance?

I am currently really struggling with this and the doctors don't seem to have an answer for me. I emailed a big hyperhidrosis site, but never heard back from them so I think they abandoned the website.

Let me know if you find the solution, ok?

Link to comment
Share on other sites

MellowYellow:

Thank you for the long, thoughtful reply. I'm not overweight, no cardiac problems I'm aware of. I feel so much better knowing someone else has the sweat pouring off the head problem (though I'm very sorry you DO have it). That's the thing - I wear a very strong deo so have no problems there and my hands and feet don't get sweaty. It's my head. And I'm afraid my hair will be soaked during this wedding. I'll have to make something up, like it was raining on the other side of the church. ;)

No real problem with spicy food (but I was raised on chipotle and other chilies) nor with the shower. It can get awfully hot in the bathroom, though, so I could see where that's a problem. Which brings up another point - a lot of it is humidity for me. If it's 95 and dry, I'm a lot better off than 85 and 80% humidity. I'm sorry I don't know what HRT is.

I thought I was doing a lot better off the Cytomel but I've been very sweaty today so there must be several factors involved, as you mentioned.

I'll let you know what I find out. Thanks for the support.

- Kiki

Link to comment
Share on other sites

Hi Kiki,

DogHappy? Aww you stole the name I wanted!  ;)

I think high humidity can be one culprit. Where I live we have low humidity (I love it) but I notice that the bathroom does get high humidity. So I did an experiment and dried my hair in other rooms. My head still ran like a water fountain. So in this case, I figured it has to do with my pores opening. Taking a final rinse in the shower that's as COLD as you can stand it, helps. It's good to close the pores in your hair to keep your haircolor, anyway.

My other head sweats seem to be totally related to my nerves and anxiety. One time I was at one of my doctor's and I looked ok when I went in, but when I walked about it looked as though someone had dunked my head in a shower! I was so embarrassed! They must have thought I was greasy. grimy. gopher guts. Now I carry a white tennis terrycloth headband with me at all times.

If you are going to a wedding and worried about it, do you have any benzos you can take beforehand? My Klonopin helps me a LOT.

Link to comment
Share on other sites

MellowYellow:

Sorry I took your name. ;) But I like MellowYellow, too. What's your connection with service dogs?

The benzo question is a GOOD one. Pdoc gave me a script for Lorazepam (without my asking even) but I haven't filled it because sometimes Benzos make me act weird, sort of drunken-like and I was scared that might happen. But I could still get it filled - will take it with me. I do have some Seroquel. Supposed to be for emergencies but I've been taking 50mg the last two nights to sleep. It works really well for me. I figure I can quarter a pill to help with anxiety.

Again, thank you for sharing. I feel better knowing I'm not alone. I figure I'll just try to ignore it and explain if anyone, rudely, asks. I'm bringing hankies, though a headband is a good idea.

But I will keep researching when I return.

Take care.

- Doghappy Kiki

Link to comment
Share on other sites

Hi again Doghappy Kiki!

My daughter and I have certified psychiatric service dogs that we trained ourselves; I'm a self-appointed service dog advocate in my state; I have a website about service dogs for invisible disabilities; my daughter is on the board for an organization for Therapy Dogs; her puppy will be her next Therapy Dog. (That's Lily-Flower in my avatar). Tell me about your doggie.

Like you, I'm still struggling with the head sweating! And, yesterday my doctor took me off my hormone patch because it was raising my blood pressure through the roof and giving me horrible headaches. That was sort of my last chance to stop the sweating. I thought it was hot flashes, but the sweating didn't stop with the hormones.

All the headbands out there are too ugly to wear on a constant basis, so I bought some fabric and am going to try to make some hippy-type headbands that might absorb. I'm an old hippy anyway. When you get as old as I am, you don't care what people think. :-)

Does it ruin your hairstyle bad, too, or is your hair short? 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...